Is this due to swelling? Is it normal that my lips still feel so stiff? (Photo)

I had juvederm injected four days ago. My lips appear to be puffy and fake looking. Is this still due to swelling? Also, I am unable to "pucker" my lips. I am getting married in less than two months, I want to be able to look natural and kiss my man on our day! Please let me know if I should wait it out or get dissolved asap. Thank you so much!!!

Doctor Answers 9

Juvederm Filler Botox Toronto

Which Juvederm product did you have injected?  Volbella is best in the lips as it is soft.  If you had any other Juvederm product injected, they tend to feel hard and fake.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.


Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Stiffness in lips after filler

Swelling after filler in the lips can be dramatic depending on the person, injector, and amount of filler used.  It is important to apply cold compresses regularly for the first few days after injections.  Excessive swelling could create a "stiff" feeling to the lips.  Wait another week before judging your results.  Thankfully, with 2 months until a wedding you have plenty of time to tweak or reduce your filler; especially since hyaluronidase can dissolve filler in as little as a few hours.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

Juvederm lip injection and excessive swelling

Some patients swell more than others.  The lip is especially prone to impressive swelling after lip filler.  Intervention is typically not required as swelling for 3-5 days is not unexpected.  If your doctor injected more than 1cc of Juvederm, then swelling is accordingly more impressive.  Waiting at least two weeks and even a bit longer if the condition is improving is my approach, although it rarely requires more than a week of waiting.  After the swelling has subsided, it is not unusual to still feel the product a bit, this takes 2 or even 3 weeks to integrate and soften.  If you had 2cc or more injected, it may need to have some disolved if after the swelling is down, you still cant move the lips as much as you would wish.  Juvederm is an excellent and appropriate product for your lips.

Christopher Dannaker, DO
Monterey Dermatologic Surgeon
4.6 out of 5 stars 5 reviews

Lips and fillers

Fillers in the lips cause swelling and more so than other areas of the face.  Best of luck and be patient.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Is this due to swelling? Is it normal that my lips still feel so stiff?

Thank you for your question and photographs.  At four days after injection the thin tissues of your lips are still swollen from the placement of Juvederm and may take a few weeks to fully heal and return to a more natural appearance and suppleness. If after 2-3 weeks you do not see any improvement, then consider having the filler dissolved.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
4.9 out of 5 stars 46 reviews

Lip swelling...

Thank you for your question.  You appear to have quite a bit of swelling which is also giving you stiff feeling.  I would wait 2 weeks and then reevaluate your lips, if they still feel uncomfortable at that point you can have them reversed.  Fortunately other than the swelling your lips look quite good with good natural shape and fill and as the swelling comes down you should be very pleased.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Early bruising after Juvederm injection for the lips


Thank you for your question. 

Looks like you have bruising and you should be patient and wait for this inflammation to subside.

It will take 10-14 more days before you see the final the final cosmetic outcome. 

If you don't like the way it looks in 2 weeks, you can have the product dissolved with Vitrase.

Dr Karamanoukian

Lips and Juvederm and Swelling

It sounds as if you still have swelling from the Juvederm injections in your lips.  It is a great product and I would not be alarmed after four days.  If it doesn't resolve in two weeks then I would return to your treating physician.  Best, Dr. Green

Is this due to swelling? Is it normal that my lips still feel so stiff?

Hello alanag,

At four days out you are still going to be swollen.  That swelling should be gone by about 2 weeks.  The good thing is you have a natural look to your lips (some will look quite overdone), so as the swelling comes off they will feel better and less stiff.  If you need to get rid of the product (I doubt you will based on the look I see right now), wait at least 2 weeks for the swelling to go away. 

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.